Is it the pain or the meds ???

Morning all, hope your weekend went well. I am having so much pain in my left hand, wrist, elbow & shoulder. I am on MTX, HDQ and 5mg of PRED along with other meds. I have nausea most of the time and very little appetite and can't work out if it's the pain or the meds causing it. My next RA appointment is not til 22nd December. Any advice would be gratefully received. x

5 Replies

  • Good morning, sorry to hear you are having bad time, nausea with the pain drags you down so much. Have you put a call in to your Rhuemy help line or Specialust nurse to get some advice xx

  • So sorry to hear how much pain you're in. Do you have a sympathetic GP? If so go and talk to them. Are you taking folic acid? I was told I could take it up to 6 times a week when I was very nauseous....but if you are on lots of other medications best to discuss with GP first. If not sympathetic change to a different one! Do hope you find something to help.

  • I would try and speak to the rheumy nurse regarding RA meds - depending on how long you have been on meds they may need adjusting. Also try ice and rest although my shoulder favoured heat. Farm

  • I feel for you Mary, it's difficult knowing what's causing the pain but your nausea in my experience can be due to either the pain or the meds. How many folic acid do you take weekly? It may be that you're not replacing what MTX depletes or it may a reaction between meds. I think you'd benefit from talking through each med with your GP to ensure it's not a reaction between meds as you're not seeing your Rheumy imminently. I've done this with mine when I reacted similarly to alendronate & risedronate (which were stopped) & although I've struggled with my latest increase of MTX I seem to be settling now.

    It's a miserable feeling so you have my sympathy.

  • Thank you all for your replies. I am trying to get an app with my GP and also going to call the RA nurse. Have a good day all x

You may also like...